Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 8, NWS St. Louis, MO

April 24, 2004Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 24, 2004, 6:13 PM CDT for Madison County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2004, 6:13 PM CDT (23:13 UTC)
Expired
Apr 24, 2004, 7:00 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2004-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2004-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

482 
WUUS53 KLSX 242313
SVRLSX
MOC123-250000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
613 PM CDT SAT APR 24 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BUCKHORN...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARQUAND
  FREDERICKTOWN
  JUNCTION CITY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3746 9060 3731 9050 3734 9015 3762 9015
          3765 9034

$$
FG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:00 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 24, 2:00 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT SAT APR 24 2004

.DISCUSSION...
MDLS AGR IN SHOWERS TO CONTINUES THIS AFTERN AND THIS EVE. ETA AND
GFS SHOWED THE CENTER OF THE LIFT BY 06Z...BUT THE NEW MDLS RUN
GIVES WEAK LIFT THROUGH THIS EVE...THEN MOST OF THE AREA LOOKS DRY.
FWCS AND METS DROP POPS AFTER MIDNIGHT. IN THE NEW FCST I WILL
DIVIDE THE PD FOR TONIGHT.  WILL DROP POPS A BIT FOR THE WESTERN PTN
AFTER MIDNIGHT AND GO WITH LIKELY IN THE EXTREME SE.

BRIEF CLEARING IN THE SE MO WILL HELP FOR SIGNIFICANT CONVECTION. A
TOR WTCH WAS ISSUED FOR PTN OF SE MO THIS AFTN. .

TONIGHT...MSTR WILL DECREASE BY MIDNIGHT...FWCS AND MET DROPS POPS
AFTER MIDNIGHT. ALSO FLOOD GUIDANCE ON THE MODERATE SIDE...WILL
MONITOR FOR POSSIBLE FLOODING.

SUNDAY...LOOK FOR DRY WEATHER...WITH STABLE AMS ACRS THE AREA,
NEXT CHC FOR RAIN APPEAR TO BE TOWARD THE END OF THE WEEK..BY
THURSDAY AND FRIDAY.

NO FURTHER CHANGES...

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
Hazardous weather outlook, Apr 24, 3:50 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT SAT APR 24 2004

ILZ060-064-065-069-070-074-079-101-102-MOZ074-075-084-085-099-251100-
BOND IL-CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-ST FRANCOIS-
STE GENEVIEVE-WASHINGTON IL-
350 PM CDT SAT APR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN SHOWERS AND AN OCCASIONAL THUNDERSTORM WILL CONTINUE ACROSS THE
AREA THIS EVENING.  SOME OF THE THUNDERSTORMS COULD BECOME SEVERE...
WITH DAMAGING WINDS AND LARGE HAIL.  ADDITIONALLY ANY
THUNDERSTORMS THAT DO FORM COULD PRODUCE LOCALLY HEAVY RAIN
CAUSING PONDING OF WATER ON ROADS...ESPECIALLY IN POOR DRAINAGE
AREAS AND CONSTRUCTION ZONES.  THE THUNDERSTORMS SHOULD END LATE
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND RAINFALL
ACCUMULATION REPORTS ARE ALWAYS APPRECIATED.

ILZ058-059-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072-073-251100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-
MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
PIKE IL-RALLS-SHELBY-ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
WASHINGTON-
350 PM CDT SAT APR 24 2004

.THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN MISSOURI AS WELL AS PORTIONS OF WEST CENTRAL AND
SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

RAIN SHOWERS WILL CONTINUE THIS EVENING...EVENTUALLY COMING TO AN END
BEFORE MIDNIGHT.  THERE COULD BE SOME LOCALLY HEAVY RAIN CAUSING
PONDING OF WATER IN POOR DRAINAGE AREAS AND IN CONSTRUCTION ZONES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...HOWEVER RAINFALL
ACCUMULATION REPORTS ARE ALWAYS APPRECIATED.

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.